Alert archive / Massachusetts / Small Craft Advisories in 2018

Small Craft Advisory 99, NWS Boston/Norton, MA

August 14, 2018

NWS Boston/Norton, MA issued this small craft advisory at Aug 14, 2018, 3:45 AM EDT. It took effect at Aug 14, 2018, 6:00 PM EDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2018, 3:45 AM EDT (07:45 UTC)
In effect from
Aug 14, 2018, 6:00 PM EDT
Expired
Aug 16, 2018, 4:00 AM EDT
In force
34 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

078 
WHUS71 KBOX 140745
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
345 AM EDT Tue Aug 14 2018

ANZ235-255-256-141545-
/O.NEW.KBOX.SC.Y.0099.180814T2200Z-180815T2200Z/
Rhode Island Sound-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
345 AM EDT Tue Aug 14 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EDT WEDNESDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 6 PM this evening to 6 PM
EDT Wednesday.

* WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 
  20 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
6 follow-up statements
747 
WHUS71 KBOX 141934
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
334 PM EDT Tue Aug 14 2018

ANZ235-255-256-150345-
/O.CON.KBOX.SC.Y.0099.180814T2200Z-180815T2200Z/
Rhode Island Sound-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
334 PM EDT Tue Aug 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

* WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 
  25 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
597 
WHUS71 KBOX 150236
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1036 PM EDT Tue Aug 14 2018

ANZ235-255-256-151045-
/O.CON.KBOX.SC.Y.0099.000000T0000Z-180815T2200Z/
Rhode Island Sound-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1036 PM EDT Tue Aug 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

* WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 
  25 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
606 
WHUS71 KBOX 150730
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
330 AM EDT Wed Aug 15 2018

ANZ237-151530-
/O.EXB.KBOX.SC.Y.0099.000000T0000Z-180815T2300Z/
Block Island Sound-
330 AM EDT Wed Aug 15 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect until 7 PM EDT this evening.

* WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 20 kt.
  Seas 3 to 5 feet.

$$

ANZ254-151530-
/O.EXB.KBOX.SC.Y.0099.000000T0000Z-180816T1000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
330 AM EDT Wed Aug 15 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect until 6 AM EDT Thursday.

* WINDS AND SEAS...Southwest winds 5 to 10 kt with gusts up to 
  20 kt. Seas 3 to 5 feet.

$$

ANZ235-151530-
/O.EXT.KBOX.SC.Y.0099.000000T0000Z-180815T2300Z/
Rhode Island Sound-
330 AM EDT Wed Aug 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 
  20 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ255-256-151530-
/O.EXT.KBOX.SC.Y.0099.000000T0000Z-180816T1000Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
330 AM EDT Wed Aug 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
437 
WHUS71 KBOX 151435
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1035 AM EDT Wed Aug 15 2018

ANZ235-237-152245-
/O.CON.KBOX.SC.Y.0099.000000T0000Z-180815T2300Z/
Rhode Island Sound-Block Island Sound-
1035 AM EDT Wed Aug 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...West winds 10 to 15 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ255-256-152245-
/O.CON.KBOX.SC.Y.0099.000000T0000Z-180816T1000Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1035 AM EDT Wed Aug 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 kt.
  Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ254-152245-
/O.CON.KBOX.SC.Y.0099.000000T0000Z-180816T1000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
1035 AM EDT Wed Aug 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WINDS AND SEAS...Southwest winds 5 to 10 kt with gusts up to 
  25 kt. Seas 3 to 5 feet.

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
164 
WHUS71 KBOX 152003
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
403 PM EDT Wed Aug 15 2018

ANZ235-237-152115-
/O.CAN.KBOX.SC.Y.0099.000000T0000Z-180815T2300Z/
Rhode Island Sound-Block Island Sound-
403 PM EDT Wed Aug 15 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has cancelled the
Small Craft Advisory.

Seas have subsided to less than 5 feet.

$$

ANZ254-152200-
/O.EXT.KBOX.SC.Y.0099.000000T0000Z-180815T2200Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
403 PM EDT Wed Aug 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...Southwest winds 5 to 10 kt. Seas 3 to 5 feet.

$$

ANZ255-256-160415-
/O.CON.KBOX.SC.Y.0099.000000T0000Z-180816T1000Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
403 PM EDT Wed Aug 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 kt.
  Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
108 
WHUS71 KBOX 160800
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
400 AM EDT Thu Aug 16 2018

ANZ255-256-160900-
/O.CAN.KBOX.SC.Y.0099.000000T0000Z-180816T1000Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
400 AM EDT Thu Aug 16 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has cancelled the
Small Craft Advisory.

Winds and seas have lowered below small craft levels.

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 13, 9:54 PM EDT, 5 hours 51 minutes earlier.

Area forecast discussion, Aug 13, 9:54 PM EDT, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
954 PM EDT Mon Aug 13 2018

.SYNOPSIS...
Scattered showers along with areas of drizzle and fog overnight
as a warm front approaches the region. The front slowly lifts
north Tue, turning warmer and more humid along with scattered
afternoon and evening showers and thunderstorms. Two weak cool
fronts move across the region Wed and Thu providing slightly
less humid and drier weather. Showers and thunderstorms may be
on the increase Friday and Saturday as another front moves
through. High pressure over Quebec brings drier and less humid
weather Sunday and Monday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
945 PM update...

As per previous discussion, water vapor imagery shows pronounced
dry slot from the NJ coast northward to the Berkshires. The back
edge of the bulk of showers extended from Springfield to
Plymouth at 945 PM and this will continue to lift north over the
next few hours. Areas of drizzle and fog will continue
overnight with the moist easterly flow.

The dry slot also adds convective instability. Strong
thunderstorms were near Philadelphia and we will be monitoring
their progress. Additional showers, albeit more isolated, were
still developing over Long Island Sound. So, there will still be
some scattered showers during the overnight period across
southern New England. Will maintain chance PoPs.

Low pressure off the northern NJ coast was slowly starting to
lift the warm front slightly northward. Winds have shifted from
ENE to SE at Block Island, Martha's Vineyard, and over Nantucket
Sound (per ferry report) as of 945 PM.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Tuesday...

Low clouds and areas of dense fog in the morning as the warm
front slowly lifts north thru the region. By midday model
guidance has warm front vicinity of the Mass pike with Hi Res
guidance developing convection along this boundary especially
the HRW NSSL. Given dry slot will be over the region at midday
this should be low top convection and will limit severity of
convection given shallow updrafts. However always concerning for
rotating T-storms with warm front draped across the region this
time of year (warm ocean not a mitigating factor) combined with
1000-2000 j/kg of CAPE. As warm front lifts north entire region
warm sectors Tue afternoon, first CT/RI and southeast MA then
northern MA later in the day.

It will be much warmer than today with highs Tue 80-85 and feel
muggy with dew pts in the low 70s. As mentioned above this will
yield SB capes of 1000-2000j/kg. Midday/early afternoon
convection will be very isolated/widely scattered and probably
focused near warm front. Then later in the day as the mid level
low approaches, cold pool aloft with -10C at 500 mb combined
with increasing cyclonic flow should support widely scattered
storms across western MA/CT. Good deep layer shear in the
morning and afternoon exits the area by late afternoon/evening,
so instability and shear do not overlap. Thus main threat with
late day storms will be hail with cold pool along with heavy
rainers as wind field weakens and PWATs recover from about 1.25
inches midday to 1.7 inches late in the day over western MA/CT.

Tuesday night...

Isolated to widely scattered showers as mid level low becomes an
open wave moving across the region. However activity should not
be widespread, so not a washout expected. Still prefrontal
airmass over the area so remaining warm and humid.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Big Picture...

The jet stream is in zonal flow across Canada while subtropical high
remains in control across the southern 2/3 of the USA. The USA
northern tier is in between, with a lighter west-east flow overhead
while most of the jet energy stays to our north.

This will be our pattern for most of the week. A closed low
over the Appalachians reaches northeast to join with the jet
flow, crossing New England late Tues/early Wed as it does so. A
shortwave in the jet flow reaches down as it approaches New
England Friday, then passes overhead during the weekend.

Model mass fields are similar through Friday. Differences from the
Pacific Northwest work their way across the country during the
weekend. Confidence remains high through Friday, then moderate
Saturday through next Monday.

Concerns...

Wednesday-Thursday possible convection...

Ejecting upper low and cold pool linger in the vicinity Wednesday
morning, but move off to the east by afternoon. A shortwave sweeps
across northern New England Thursday with weak curvature extending
over Southern New England. Lots of moisture through an extended
layer Wednesday, then limited moisture Thursday. Lifted Index is sub-
zero much of the time, with PW values 1-1.5 inches. SREF shows a
probability of CAPE at 1000+ at 50-70 pct during Wednesday
afternoon. This holds a chance of showers/tstms Wednesday afternoon,
but likely rain-free Thursday.

Friday-Saturday_Sunday convection...

Shortwave from the Pacific Northwest approaches through the Great
Lakes Friday and crosses New England over the weekend. SBCAPE shows
favorable values over Nrn CT and Wrn/Centrl Mass Friday afternoon,
shifting east Friday night/Saturday morning. PW values rise back to
around 2 inches Thursday night/Friday, indicating return of the
higher humidity as well as increased potential for downpours in any
convection.

Sunday-Monday weather...

Weak high pressure then builds across eastern Canada. This should
bring fair weather and less humid air to us for Sunday and
Monday. Main concern is the position of the high center, with
resulting northeast low level flow. The flow off the water may
bring increased sky cover and less warm temperatures than
forecast.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday Night/...

945 PM update...

Overnight...

IFR/MVFR in scattered showers. Lowest conditions in the
Worcester Hills. Areas of fog/drizzle. Lowest visibilities
will be over RI and Eastern MA, the Worcester Hills, and east
slopes of the Berkshires. High confidence.

Tuesday...

Drizzle and fog in LIFR/IFR in the morning lifts to MVFR/VFR in
the afternoon. Two rounds of showers/T-storms possible, first
round in the early afternoon along the warm front lifting north
thru MA. Then 2nd round late in the day and evening ahead of
approaching cold front western MA/CT. High confidence on trends
but lower on exact details.

Tuesday night...

Scattered showers and isolated thunder from west to east in a
mix of VFR/MVFR. Moderate confidence given some uncertainty on
areal coverage of convection.

KBOS Terminal...IFR/LIFR tonight into Tue morning ahead of
approaching warm front. Showers transition to drizzle. Wind
shift from SE to SW Tue aftn with improving conditions. High
confidence on trend but lower on exact details.

KBDL Terminal...MVFR in showers and isolated thunder transitions
to IFR/LIFR tonight in fog and drizzle. Improving to MVFR/VFR
Tue afternoon but late day showers/T-storms likely. High
confidence on trend but lower on exact details.

Outlook /Wednesday through Saturday/...

Wednesday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance SHRA.

Wednesday Night: VFR.

Thursday through Thursday Night: Mainly VFR, with local MVFR
possible in patchy fog.

Friday through Friday Night: Mainly VFR, with areas MVFR
possible. Chance SHRA, chance TSRA.

Saturday: Mainly VFR. Chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday Night/...

945 PM update...

Overnight...warm front moves across the southern waters.
Scattered showers. Areas of drizzle and patchy dense fog.

Tuesday...warm front slowly lifts north thru the region with
wind shift from SE to SSW as the day progresses from south to
north. Drizzle and patchy dense fog reduce vsbys in the morning,
then improving in the afternoon along with risk for a few
showers/Tstms.

Tuesday night...SSW winds continue along with patchy fog and
isolated/widely scattered showers/tstms.

Outlook /Wednesday through Saturday/...

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft.

Wednesday Night: Winds less than 25 kt. Seas locally
approaching 5 ft.

Thursday through Thursday Night: Winds less than 25 kt. Seas
less than 5 ft.

Friday: Winds less than 25 kt. Seas less than 5 ft. Slight
chance of rain showers.

Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain showers, slight chance of
thunderstorms.

Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of thunderstorms, slight chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...WTB/Nocera/Field
NEAR TERM...Field
SHORT TERM...Nocera
LONG TERM...WTB
AVIATION...WTB/Nocera/Field
MARINE...WTB/Nocera/Field
Hazardous weather outlook, Aug 13, 3:59 PM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
359 PM EDT Mon Aug 13 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-142000-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
359 PM EDT Mon Aug 13 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

On Tuesday, mainly in western MA and northern CT, scattered
thunderstorms could produce torrential downpours with local flash
flooding. Isolated storms could also produce gusty winds and hail.

Friday into Saturday, locally heavy rainfall is again possible from
scattered showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-142000-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
359 PM EDT Mon Aug 13 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 13, 10:26 PM EDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1026 PM EDT MON AUG 13 2018

MAZ007-019-140345-
Eastern Essex MA-Eastern Plymouth MA-
1026 PM EDT MON AUG 13 2018

...BAND OF HEAVY RAIN MAY IMPACT THE NORTH SHORE BY MIDNIGHT...

At 1021 PM EDT, Doppler radar was tracking a cluster of heavy
showers over Cape Cod Bay, from Plymouth to Truro. The showers were
moving north-northwest at 30 mph. If it continues on its current
course, north shore communities could receive heavy rain showers
after 1130 PM. Rainfall rates were up to one inch per hour.

Locations impacted include...
Lynn, Plymouth, Peabody, Salem, Beverly, Gloucester, Danvers,
Marshfield, Marblehead, Scituate, Duxbury, Swampscott, Lynnfield,
Hull, Hamilton, Cohasset, Rockport, Manchester, Wenham and Essex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4261 7059 4257 7066 4255 7076 4248 7081
      4244 7091 4227 7081 4227 7076 4221 7070
      4218 7071 4201 7058 4197 7061 4194 7052
      4185 7052 4185 7053 4235 7089 4239 7090
      4253 7102 4266 7061
TIME...MOT...LOC 0221Z 162DEG 24KT 4198 7047

Field

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 10:26 PM EDTSpecial Weather StatementBOXSuffolk79 min
Aug 14, 3:47 AM EDTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth and 1 more5 hr
Aug 14, 10:51 AM EDTSpecial Weather StatementBOXHampden39 min
Aug 14, 11:26 AM EDTSpecial Weather StatementBOXHampden49 min
Aug 14, 11:59 AM EDTSpecial Weather StatementBOXFranklin46 min
Aug 14, 12:14 PM EDTSpecial Weather StatementBOXFranklin46 min
Aug 14, 12:24 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester30 min
Aug 14, 12:32 PM EDTSpecial Weather StatementBOXWorcester43 min
Aug 14, 1:49 PM EDTSpecial Weather StatementBOXMiddlesex41 min
Aug 14, 2:44 PM EDTSpecial Weather StatementBOXHampshire46 min
Aug 14, 3:28 PM EDTSpecial Weather StatementBOXFranklin47 min
Aug 14, 3:41 PM EDTSpecial Weather StatementBOXEssex64 min
Aug 14, 3:44 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk61 min
Aug 14, 3:51 PM EDTSpecial Weather StatementBOXWorcester54 min
Aug 14, 4:01 PM EDTSpecial Weather StatementBOXWorcester59 min
Aug 14, 5:22 PM EDTSpecial Weather StatementBOXMiddlesex38 min
Aug 14, 6:11 PM EDTSpecial Weather StatementBOXBerkshire49 min
Aug 14, 7:00 PM EDTSpecial Weather StatementBOXFranklin30 min
Aug 14, 7:29 PM EDTSpecial Weather StatementBOXFranklin31 min
Aug 14, 7:47 PM EDTSpecial Weather StatementBOXEssex28 min
Aug 14, 11:10 AM EDTAreal Flood AdvisoryBOXCapitol Planning Region88 min
Aug 14, 6:54 PM EDTSpecial Weather StatementBOX36 min
Aug 14, 7:24 PM EDTSpecial Weather StatementBOX36 min

Nearby

Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.